Korean J Gastrointest Endosc.  2004 Jan;28(1):25-28.

Esophageal Ulcer Induced by Alendronate

Affiliations
  • 1Department of Gastroenterology, Kyung Hee University College of Medicine, Seoul, Korea. cywgi@chollian.net

Abstract

Alendronate sodium (Fosamax(R)) is an aminophosphonate used in treatment of postmenopausal osteoporosis by inhibition of osteoclastic activity. Esophageal ulcers related to alendronate use have been reported at the rate of 2~6%. However, there have been no reports of esophagitis or esophageal ulcer by alendronate in Korea. We present a case of esophageal ulcer caused by alendronate. The patient presented with retrosternal pain and severe odynophagia for a few days. Esophagogastroduodenoscopy revealed multiple deep ulcers at the esophagus. Her symptoms resolved completely after stopping alendronate. A follow-up esophagogastroduodenoscopy 6 weeks later revealed complete healing of the ulcers.

Keyword

Alendronate; Esophageal ulcer
Full Text Links
  • KJGE
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr